Alert archive / Pennsylvania / Special Marine Warnings in 2004

Special Marine Warning 27, NWS Philadelphia/Mount Holly

June 2, 2004

NWS Philadelphia/Mount Holly issued this special marine warning at Jun 2, 2004, 9:10 PM EDT. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 2, 2004, 9:10 PM EDT (01:10 UTC)
Expired
Jun 2, 2004, 10:15 PM EDT
In force
65 min
Issued by
NWS Philadelphia/Mount Holly
Area
Whole counties

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this special marine warning went out at Jun 2, 2:45 PM EDT, 6 hours 25 minutes earlier.

Area forecast discussion, Jun 2, 2:45 PM EDT, 6 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
245 PM EDT WED JUN 2 2004

.SHORT TERM...
CONVECTION OFF TO A SLOWER START TODAY.  EVEN THOUGH DYNAMICS LOOKS
GOOD TO SUPPORT WIND EVENT...THERMODYNAMICS APPEAR TO BE LACKING
ENOUGH TO KEEP CAPE LEVELS DOWN COMPARED TO YESTERDAY.  STILL TIME
FOR THINGS TO GET GOING...BUT RIGHT NOW DOES NOT LOOK TO BE AS
ACTIVE A DAY AS YESTERDAY.

&&

.LONG TERM...
AIR MASS CHANGE ON TAP LATER TONIGHT INTO THU AS FRONT PUSHES
THROUGH.  ETA HANGS PRECIPITATION BACK A LITTLE LATER TONIGHT AND
LEANED IN THAT DIRECTION DUE TO GFS PRECIPITABLE WATER
INITIALIZATION PROBLEMS.

DEW POINTS DROP ANOTHER 5 DEGREES FOR THU...AND DROP YET AGAIN INTO
FRIDAY AS WE GET ANOTHER BATCH OF MILD DRY AIR SIMILAR TO LAST
WEEKEND.  ONSHORE FLOW ON SAT CAUSES DEWPOINTS TO RISE A BIT BUT
DAYTIME TEMPS STAY RELATIVELY COOL AS AIRFLOW COMES OFF THE WATER.
12Z GFS HAS BACKED OFF STORM ALONG THE COAST FOR THE WEEKEND WHICH
LOOKED LIKE IT WAS ASSOCIATED WITH CONVECTIVELY INDUCED VORT MAX.
TAMER 12Z VERSION OF GFS TRENDS TOWARD OTHER NUMERICAL
GUIDANCE...SO SAT AND SUN LOOK RATHER PLEASANT WITH FRONTAL BOUNDARY
STAYING TO OUR SOUTH.

PUSHED POPS UPWARD AS WE ROLL INTO NEXT MONDAY AS WARM FRONT PULLS
NORTHWARD...BEFORE YET ANOTHER COLD FRONTAL PASSAGE ON TUE.  FRONT
NEVER MAKES IT TOO FAR SOUTH AND LEFT PUT CHANCE POPS IN FOR WED.

EVEN LONGER RANGE...HEIGHTS TENDS TO RISE AS WE MOVE INTO LATTER
PORTION OF NEXT WEEK...WHICH IMPLIES POTENTIAL RETURN OF WARM HUMID
AIRMASS.

&&

.MARINE....SOUTHERLY FLOW MAY INCREASE SOMEWHAT IN THE VERY SHORT
TERM, CAUSING SEAS OVER THE NORTHERN COASTAL WATERS TO APPROACH 5 FT
FOR A TIME, HOWEVER BELIEVE THEY WILL STAY UNDER THE SCA CRITERION.
DITTO FOR THE WINDS. WINDS AND SEAS OF COURSE COULD INCREASE IN ANY
THUNDERSTORMS THAT MAKE IT TO THE COAST LATE THIS AFTERNOON OR THIS
EVENING. COLD FRONT WILL TAKE A COUPLE OF MID LVL IMPULSES TO FORCE
IT THROUGH FOR GOOD, SO HAVE SLOWED THE VEERING OF THE WINDS JUST A
BIT. THEN HIGH PRESSURE WELL INTO THE WEEKEND WITH SOMETHING OF A
RETURN FLOW EVENTUALLY DEVELOPING. NO FLAGS.

&&

.AVIATION...OUTSIDE OF ANY CONVECTIVE ACTIVITY, FORECASTING VFR
CONDITIONS. DWPTS NOT EXPECTED OUT OF THE 50S OVER THE TAF AREAS,
HENCE NOT FCSTG VSBY RESTRICTIONS DUE TO FOG TONIGHT. THIS MAY BE
REVISITED IF CONVECTION DROPS ENOUGH RAIN NEAR TAF SITES, SINCE
WINDS EXPECTED TO DIMINISH AS FRONT WITH WEAK PRESSURE GRADIENT
TAKES QUITE A WHILE TO MOVE THROUGH. TARGET TIME FOR CONVECTION
PRESENTLY FROM ABOUT 19Z TO 02Z FROM NW TO SE.

&&

.CLIMATE...
RERS ISSUED EARLIER TODAY FOR PHILADELPHIA...ALLENTOWN PA...
ATLANTIC CITY NJ...AND WILMINGTON DE.  HIGHLIGHTS ARE AS FOLLOWS
PHILADELPHIA - 2ND WARMEST MAY AND 4TH WARMEST SPRING
ALLENTOWN PA - 3RD WARMEST MAY AND 5TH WARMEST SPRING
ATLANTIC CITY NJ - WARMEST MAY EVER AND 3RD WARMEST SPRING
WILMINGTON DE - 3RD WARMEST MAY AND 8TH WARMEST SPRING

METEOROLOGICAL SPRING IS DEFINED AS MARCH...APRIL AND MAY.

AND THE OUTLOOK FOR SUMMER (JUNE...JULY AND AUGUST) - ABOVE NORMAL
TEMPERATURES OVER THE REGION.

&&

.PRELIMINARY POINT TEMPS/POPS...
MPO 48 68 41 65 / 60 10  0 10
ABE 54 76 46 73 / 50 10  0 10
RDG 55 77 47 72 / 50 10  0 10
PHL 62 79 55 75 / 40 10  0 10
12N 54 73 47 70 / 60 10  0 10
SMQ 56 74 50 73 / 40 10  0 10
TTN 59 77 52 74 / 40 10  0 10
MIV 58 76 51 74 / 30 10  0 10
N55 62 71 55 69 / 30 10  0 10
ACY 59 76 52 73 / 30 10  0 10
ILG 61 78 53 75 / 40 10  0 10
DOV 59 77 55 75 / 30 10  0 10
GED 61 78 54 74 / 30 10  0 10
&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE/OCEAN...NONE.
MARINE/DEL BAY...NONE.
&&

SZATKOWSKI
Hazardous weather outlook, Jun 2, 4:45 AM EDT, 16 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
445 AM EDT WED JUN 2 2004

DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ054-055-
060>062-067>071-030845-
ATLANTIC NJ-ATLANTIC COASTAL CAPE MAY NJ-BERKS PA-BUCKS PA-CAMDEN NJ-
CAPE MAY NJ-CARBON PA-CAROLINE MD-CECIL MD-CHESTER PA-
COASTAL ATLANTIC NJ-COASTAL OCEAN NJ-CUMBERLAND NJ-DELAWARE PA-
DELAWARE BEACHES DE-EASTERN MONMOUTH NJ-GLOUCESTER NJ-HUNTERDON NJ-
INLAND SUSSEX DE-KENT MD-KENT DE-LEHIGH PA-MERCER NJ-MIDDLESEX NJ-
MONROE PA-MONTGOMERY PA-MORRIS NJ-NEW CASTLE DE-NORTHAMPTON PA-
NORTHWESTERN BURLINGTON NJ-OCEAN NJ-PHILADELPHIA PA-QUEEN ANNES MD-
SALEM NJ-SOMERSET NJ-SOUTHEASTERN BURLINGTON NJ-SUSSEX NJ-TALBOT MD-
WARREN NJ-WESTERN MONMOUTH NJ-
445 AM EDT WED JUN 2 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL AND
SOUTHEAST PENNSYLVANIA...DELAWARE...THE NORTHERN MARYLAND
EASTERN SHORE...AND NEW JERSEY EXCLUDING THE FIVE NORTHEAST
COUNTIES.

.DAY ONE...TODAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
EARLY TONIGHT ACROSS THE ENTIRE AREA. THE MAIN THREATS ARE DAMAGING
WINDS AND LARGE HAIL. THUNDERSTORMS MAY BE MOST NUMEROUS AND MOST
INTENSE OVER EASTERN PENNSYLVANIA AND CENTRAL AND NORTHWESTERN NEW
JERSEY.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...

.SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY TONIGHT.

In the hours before

Local storm report, Jun 2, 5:27 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
527 PM EDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0444 PM     TSTM WND DMG     BLACKWOOD               39.80N 75.06W
06/02/2004                   CAMDEN             NJ   EMERGENCY MNGR

            WIRES DOWN

&&

JJM
Local storm report, Jun 2, 5:56 PM EDT, 3 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT ... CORRECTION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
556 PM EDT WED JUN 02 2004

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

0505 PM     TSTM WND GST     2 S MOUNT HOLLY         39.97N 74.79W
06/02/2004  60 MPH           BURLINGTON         NJ   TRAINED SPOTTER

            LIMBS DOWN

0444 PM     TSTM WND DMG     BLACKWOOD               39.80N 75.06W
06/02/2004                   CAMDEN             NJ   EMERGENCY MNGR

            WIRES DOWN

&&

JJM

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 2, 8:36 PM EDTSevere Thunderstorm WarningPHISalem54 min
Jun 2, 8:57 PM EDTSevere Thunderstorm WarningPHICumberland53 min
Jun 2, 9:06 PM EDTSevere Thunderstorm WarningPHICaroline, Queen Anne's39 min

Nearby

Special Marine Warnings in Pennsylvania, 2004Every special marine warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.